I finished taking the 14 day Prevpac last Friday night. Sat. morning I woke up with stomach pains and ever since - not just the coming and going kind - this is an all day sick pain. Could this be a side effect of the prevpac for 5 days now with out them? I'm getting worried and also tired of this. I don't think your stomach should hurt like this everyday!
What they don't tell you about the 14-day treatment is that it results in major rebound acid afterwards, and quitting will result in much worse pain than you had before unless your condition healed during those 14 days. You might need to taper with something like Zantac, or maybe take it every other day for a while.
Or, you might be stuck taking them indefinitely, like me.
I had a blood test that showed pyloric - I took the 14 day treatment - 8 pills a day. 2 amox, 1 biaxin, 1 prevacid in the morning and the same 4 at night - last Friday night was my last night of the pills - that's alot of pills to take in 14 days - 112 all together!!
I went to the doctor - she said she thought it as an inflammation - that most people felt better after treatment. I told her I felt worse so she said take nexium for a month - I told her I couldn't wait a month with stomach hurting like this - then she said if nexium didn't help I would probably need to follow up with the gastro doctor!
Has anyone tried Bentyl? I went to the gastro doctor yesterday - he said he believed my nausea and hurting in stomach was from IBS. So he prescribed Bentyl. He said I had my gallbladder scanned in Sept. and that he didn't think it would be that. So here I am - I will try this - he said to take with meals --- Any replies would be appreciated!!
The symptoms of IBS do not include nausea or stomach pain but is more about intestial probems-- constipation & diarrhea. Your symptoms are not IBS but sound more like that of gastritis.
Some people that take the strong antibiotics to cure H Pylori bacteria infection end up with gastritis -- inflammation of the stomach lining.
This happens to me everytime I take a round of antibiotics and it does not have to be a strong type either.
A PPI does help many people but I have taken Aciphex and Prilosec for several months w/o any relief after taking antibiotics and get the same symptoms as you are having.
I went to an Alternative MD and he prescribed Mastica (Mastic Gum) -- 2 - 500mgm caps twice daily between meals on an empty stomach along with a probiotic supplement -- yogurt isalso helpful. After 14 days, I had an Endoscopic exam and the gastritis was cured and the symptoms were also gone--- but I continued taking the 30 day supply of Mastica.
It just so happened that the exam was scheduled by the Gastro Doc 6 months earlier -- the same Doc that gave me the PPIs.
I now buy Mastica online when I need it. I suggest you try it along with a probiotic supplement. I usually get some better after several days of use.
BTW I like and use Stonyfield Farm yogurt and Kefir to help re-balance friendly bacteria that antibiotics kill off.
I wish you well---Harry
Last edited by Harry; 07-10-2008 at 08:51 AM.
I have used Bentyl for IBS and it keeps your bowels from spasming. Years ago I started taking a Magnesium supplement that is an anti-spasm/ cramping mineral that your body needs anyway for enzyme production & calcium absorption. So, I now have less problems with large pills.
I use to have a problem swallowing large pills but I use yogurt mostly when taking large pills.
Yes, you can buy Mastica at some health food stores. The first time I bought it--- it was from a Vitamin Shoppe and they are large capsules.
I think you have an Irritable Stomach -- not an Irritable Bowel....